Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 08:10:42 PM

Login with username, password and session length


Members
  • Total Members: 24267
  • Latest: jpchc
Stats
  • Total Posts: 650117
  • Total Topics: 49625
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Combivir and storcin combo  (Read 3364 times)

0 Members and 1 Guest are viewing this topic.

Offline Bphun

  • Member
  • Posts: 9
Combivir and storcin combo
« on: December 10, 2008, 10:57:39 AM »
Hi

I just started this week on combivir and storcin. Any thoughts about it

Thanks for the help


Offline allanq

  • Member
  • Posts: 692
  • still life with pills
Re: Combivir and storcin combo
« Reply #1 on: December 10, 2008, 03:03:59 PM »
Long-term use of AZT (a component of Combivir) is a major cause of lipoatrophy--loss of fat in the face, limbs, and butt. If I were you, I would ask my doctor about substituting Truvada for Combivir.

In the U.S., Stocrin is called Sustiva. So it sounds like you're not in the U.S. I hope there are alternatives to Combivir available where you live.

Allan

Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline aztecan

  • Member
  • Posts: 5,430
  • 29 years positive, 57 years a pain in the butt
Re: Combivir and storcin combo
« Reply #2 on: December 11, 2008, 12:00:21 AM »
Hey Bphun,

Allan is partly correct when he states the AZT component of Combivir could cause lipoatrophy.

But the worst culprit in that class of drug is Zerit, also known as D4T.

If you are concerned about lipoatrophy or hyperlipidemia, you may to talk to your doctor about this.

But, also keep in mind, many of the other HIV meds also have similar side effects in some people, but that not all people develop these side effects.

I know someone who has taken AZT for years and never developed any side effects from it. I, on the other hand, have had some issues with lipoatrophy and liphypertrophy, However, those side effects could be from the AZT, or the Crixivan I took for years.

I have never had a side effect from the 3TC (Epivir) component of Combivir. But I knew someone who had a terrible time with it. His side effects were so severe, he had to switch meds.

The bottom line is not everyone has side effects.

So, talk with your doc if you are concerned, but don't panic and remember not everyone has problems with them.

HUGS,

Mark


« Last Edit: December 11, 2008, 12:09:17 AM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Bphun

  • Member
  • Posts: 9
Re: Combivir and storcin combo
« Reply #3 on: December 11, 2008, 10:18:37 AM »
Hey Allan and Mark

Thanks for taking the time. Yes, I am in Hungary and I have the feeling that we have a limited range of medications available, although I have not asked yet.

Are there any test you can do to see if you will get the lipo or not?

Hugs

J.

Offline aztecan

  • Member
  • Posts: 5,430
  • 29 years positive, 57 years a pain in the butt
Re: Combivir and storcin combo
« Reply #4 on: December 11, 2008, 10:58:33 AM »
Hey J,

No, there are no tests for lipo as far as I know.

From my own experience, it took several years before the lipoatrophy showed up. That was the loss of fat in the face and limbs.

The lipohypertrophy, the hump, etc., showed up years later when I gained a bit of weight after quitting smoking. I was very thin prior to that, so maybe that just prevented it. I really don't know.

If your choice of meds is limited, you at least have some of the very effective ones at your disposal. Whether that will cause lipo or not will be up to your body, I'm afraid.

Let me know how things go.

HUGS,

Mark


"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.